Alert archive / New York / Small Craft Advisories in 2022
Small Craft Advisory 84, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Sep 5, 2022, 10:04 AM EDT. It took effect at Sep 5, 2022, 1:00 PM EDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2022, 10:04 AM EDT (14:04 UTC)
- In effect from
- Sep 5, 2022, 1:00 PM EDT
- Expired
- Sep 6, 2022, 6:00 PM EDT
- In force
- 29 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
150 WHUS71 KBUF 051404 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1004 AM EDT Mon Sep 5 2022 LEZ040-052215- /O.NEW.KBUF.SC.Y.0084.220905T1700Z-220906T1500Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 1004 AM EDT Mon Sep 5 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT TUESDAY... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Dunkirk. * WHEN...Until 11 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-043-052215- /O.NEW.KBUF.SC.Y.0084.220905T1700Z-220906T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 1004 AM EDT Mon Sep 5 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT TUESDAY... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Sodus Bay. * WHEN...Until 2 PM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-052215- /O.NEW.KBUF.SC.Y.0084.220905T2000Z-220906T1500Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1004 AM EDT Mon Sep 5 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM EDT TUESDAY... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to Mexico Bay. * WHEN...From 4 PM this afternoon to 11 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
8 follow-up statements
437 WHUS71 KBUF 051823 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 223 PM EDT Mon Sep 5 2022 LEZ040-060230- /O.CON.KBUF.SC.Y.0084.000000T0000Z-220906T1500Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 223 PM EDT Mon Sep 5 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Dunkirk. * WHEN...Until 11 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-043-060230- /O.CON.KBUF.SC.Y.0084.000000T0000Z-220906T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 223 PM EDT Mon Sep 5 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Sodus Bay. * WHEN...Until 2 PM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-060230- /O.CON.KBUF.SC.Y.0084.220905T2000Z-220906T1500Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 223 PM EDT Mon Sep 5 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to Mexico Bay. * WHEN...Until 11 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
792 WHUS71 KBUF 060157 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 957 PM EDT Mon Sep 5 2022 LEZ040-061000- /O.CON.KBUF.SC.Y.0084.000000T0000Z-220906T1500Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 957 PM EDT Mon Sep 5 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... * WHAT...Northeast winds 15 to 20 knots. * WHERE...The nearshore waters of Lake Erie from Ripley to Dunkirk. * WHEN...Until 11 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-043-061000- /O.CON.KBUF.SC.Y.0084.000000T0000Z-220906T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 957 PM EDT Mon Sep 5 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Sodus Bay. * WHEN...Until 2 PM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-061000- /O.CON.KBUF.SC.Y.0084.000000T0000Z-220906T1500Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 957 PM EDT Mon Sep 5 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to Mexico Bay. * WHEN...Until 11 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JJR
563 WHUS71 KBUF 060551 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 151 AM EDT Tue Sep 6 2022 LEZ040-061400- /O.CON.KBUF.SC.Y.0084.000000T0000Z-220906T1500Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 151 AM EDT Tue Sep 6 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 4 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Dunkirk. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-043-061400- /O.CON.KBUF.SC.Y.0084.000000T0000Z-220906T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 151 AM EDT Tue Sep 6 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Sodus Bay. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-061400- /O.CON.KBUF.SC.Y.0084.000000T0000Z-220906T1500Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 151 AM EDT Tue Sep 6 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to Mexico Bay. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
029 WHUS71 KBUF 060854 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 454 AM EDT Tue Sep 6 2022 LOZ042-043-061700- /O.EXT.KBUF.SC.Y.0084.000000T0000Z-220906T2200Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 454 AM EDT Tue Sep 6 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Sodus Bay. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-061700- /O.EXT.KBUF.SC.Y.0084.000000T0000Z-220906T1800Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 454 AM EDT Tue Sep 6 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to Mexico Bay. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-061500- /O.CON.KBUF.SC.Y.0084.000000T0000Z-220906T1500Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 454 AM EDT Tue Sep 6 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Northeast winds 15 to 20 knots. * WHERE...The nearshore waters of Lake Erie from Ripley to Dunkirk. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
635 WHUS71 KBUF 061050 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 650 AM EDT Tue Sep 6 2022 LEZ040-061500- /O.CON.KBUF.SC.Y.0084.000000T0000Z-220906T1500Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 650 AM EDT Tue Sep 6 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Northeast winds 15 to 20 knots. * WHERE...The nearshore waters of Lake Erie from Ripley to Dunkirk. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-043-061900- /O.CON.KBUF.SC.Y.0084.000000T0000Z-220906T2200Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 650 AM EDT Tue Sep 6 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Sodus Bay. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-061800- /O.CON.KBUF.SC.Y.0084.000000T0000Z-220906T1800Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 650 AM EDT Tue Sep 6 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to Mexico Bay. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
069 WHUS71 KBUF 061419 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1019 AM EDT Tue Sep 6 2022 LEZ040-062200- /O.EXT.KBUF.SC.Y.0084.000000T0000Z-220906T2200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 1019 AM EDT Tue Sep 6 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 knots. * WHERE...The nearshore waters of Lake Erie from Ripley to Dunkirk. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-043-062200- /O.CON.KBUF.SC.Y.0084.000000T0000Z-220906T2200Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 1019 AM EDT Tue Sep 6 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Sodus Bay. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-061800- /O.CON.KBUF.SC.Y.0084.000000T0000Z-220906T1800Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1019 AM EDT Tue Sep 6 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to Mexico Bay. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JLA
043 WHUS71 KBUF 061751 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 151 PM EDT Tue Sep 6 2022 LOZ044-061900- /O.EXP.KBUF.SC.Y.0084.000000T0000Z-220906T1800Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 151 PM EDT Tue Sep 6 2022 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON... $$ LEZ040-062200- /O.CON.KBUF.SC.Y.0084.000000T0000Z-220906T2200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 151 PM EDT Tue Sep 6 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 knots. * WHERE...The nearshore waters of Lake Erie from Ripley to Dunkirk. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-043-062200- /O.CON.KBUF.SC.Y.0084.000000T0000Z-220906T2200Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 151 PM EDT Tue Sep 6 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Northeast winds 10 to 15 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Sodus Bay. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JLA
718 WHUS71 KBUF 062145 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 545 PM EDT Tue Sep 6 2022 LEZ040-062245- /O.EXP.KBUF.SC.Y.0084.000000T0000Z-220906T2200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 545 PM EDT Tue Sep 6 2022 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING... Winds and waves will continue to diminish tonight. $$ LOZ042-043-062245- /O.EXP.KBUF.SC.Y.0084.000000T0000Z-220906T2200Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 545 PM EDT Tue Sep 6 2022 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING... Winds and waves will continue to diminish tonight. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 5, 7:01 AM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Sep 5, 7:01 AM EDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 701 AM EDT Mon Sep 5 2022 .SYNOPSIS... A stalled front will bring periods of showers and scattered thunderstorms today. Steadier showers will slowly taper off this evening into tonight but some showers will linger into Tuesday before drier weather returns for the second half of the week. && .NEAR TERM /THROUGH TUESDAY/... Regional radars showing several areas of steady showers this morning. One area moving across the S. Tier into central New York and the other over Lake Eire extending ENE across Buffalo to Rochester. These areas of showers were from convective waves which have been producing decent amounts of rainfall. The wave over Lake Erie will become the main focus as we move through this morning into the afternoon. This wave will produce between 0.25-0.50 inches as it crosses the area this morning with localized higher amounts in areas. After that...hires guidance suggest that this wave will continue to move ENE across the area with convection re-firing by this afternoon into this evening. This would mainly impact areas east and southeast of Buffalo and Rochester. That said...with PW values still in the neighborhood of 1.7 inches, the stronger deeper convection will have the potential to produce very heavy rain. Add to that the slow moving nature of this convection we will need to keep any eye out for isolated flash flooding with 3Hr flash flood guidance in the 2-3 inch range. Otherwise...these waves will slowly pass through today with light to at times moderate precipitation, which then slowly tapers off from NW to SE as we head into this evening. Even so...plenty of moisture will still reside across the area which will keep much of the CWA in a low overcast with pockets of drizzle for much of the day. Otherwise, it will be on the cool side with highs in the 60s to low 70s. Tonight...a slow drying trend will occur overnight into Tuesday as high pressure builds south and east from Ontario and Quebec. However...we still will likely be kept in a low overcast with some lingering showers and drizzle over our far east-southeast counties. Tuesday...sfc ridge over Ontario and Quebec will continue to build south and southeast into the area with drier conditions taking over as we progress through the day. Highs in the upper 60s to low 70s. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... The semblance of a Rex block will be found over our forecast area at the start of this period...as progressive ridging over southern Ontario and western Quebec will be positioned poleward of a transitory mid level circulation. While the position of the latter is not being handled very well (ie. in a consistent nature) by the operational packages...there is enough confidence to include some residual chc pops for the western counties (particularly the Srn Tier) for both Tuesday night and Wednesday. Meanwhile...fair weather with much less cloud cover can be expected across the North country. The aforementioned mid level gyre will by pushed southeast across the Mid Atlantic region Wednesday night and Thursday...as an expansive and persistent longwave ridge over the western conus will bulge to the east across the Great Upper Great lakes. At the sfc... a large area of high pressure will be in control. This will encourage further improvement in our weather with clearing skies. && .LONG TERM /FRIDAY THROUGH SUNDAY/... Energy dropping southeast from the Canadian Rockies on Thursday will sharpen a longwave trough over central Canada during the latter stages of the week. This in turn will significantly amplify a ridge that will originally be focused on the Southeast coast. This ridge is forecast to eventually extend to the Canadian maritimes by Saturday. As a result...sfc based high pressure that will already be in place to start this period will become supported by an anomalously strong ridge. This scenario will lead to a stretch of fine late summer weather into the first half of the weekend with abundant sun and temperatures that will average well above normal. A majority of deterministic guidance packages are suggesting that the sharpening trough over central Canada and the Upper Great Lakes will close off Saturday night and Sunday. A deepening southerly flow ahead of this feature will send increased moisture and possibly some weak shortwave energy across our region to support scattered showers to end the weekend. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... Widespread IFR CIGS expected to impact area terminals today, will also see some lower visibility. Tonight...widespread IFR stratus will become a mix of MVFR/IFR from NW to SE as we head into Tuesday. Outlook... Tuesday...Areas of MVFR/IFR early improving to mainly VFR. A chance of showers across the Southern Tier. Tuesday night through Friday...Mainly VFR. && .MARINE... A persistent modest northeast flow will continue on area lakes today through the middle of the week. winds and waves will continue to run close to Small Craft Advisory levels much of the time along the south shore of Lake Ontario, and possibly Lake Erie from Dunkirk southwestward. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...RSH LONG TERM...RSH AVIATION...AR MARINE...AR
Hazardous weather outlook, Sep 5, 5:23 AM EDT, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 523 AM EDT Mon Sep 5 2022 NYZ001>008-010-011-085-060930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Southern Erie- 523 AM EDT Mon Sep 5 2022 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012>014-019>021-060930- Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- 523 AM EDT Mon Sep 5 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. A stalled front and slow moving area of low pressure will produce periods of rain and isolated thunderstorms today. Locally heavy rainfall and isolated flooding is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ042>045-062>065-060930- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 523 AM EDT Mon Sep 5 2022 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-060930- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 523 AM EDT Mon Sep 5 2022 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 10:38 PM EDT | Special Weather Statement | BUF | Niagara | 67 min |
| Sep 5, 10:04 AM EDT | Beach Hazards Statement | BUF | Monroe, Niagara, Orleans, Wayne | 32 hr |
| Sep 5, 2:36 PM EDT | Special Weather Statement | BUF | Chautauqua | 54 min |
| Sep 5, 2:59 PM EDT | Flash Flood Warning | BUF | Cattaraugus, Chautauqua, Erie | 4 hr |
| Sep 5, 4:07 PM EDT | Special Weather Statement | BUF | Cattaraugus | 53 min |
| Sep 5, 4:37 PM EDT | Flash Flood Warning | BUF | Cattaraugus, Chautauqua | 4 hr |
| Sep 5, 7:00 PM EDT | Special Weather Statement | BUF | Allegany | 75 min |
| Sep 5, 7:08 PM EDT | Flash Flood Warning | BUF | Allegany, Cattaraugus | 3 hr |
Nearby
Small Craft Advisories in New York, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.